MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
When using the immulite 2000 toxoplasma quantitative igg (txp) assay, the customer observed a reactive (positive) result for one patient which was discordant relative to patient history and alternate-method testing.There are no known reports of patient intervention or adverse health consequences due to the discordant results.
 
Additional Manufacturer Narrative
A customer from outside the united states observed a reactive immulite 2000 toxoplasma quantitative igg (txp) result for one patient which was discordant compared to patient history and alternate-method testing.Following the initial reactive result, a new sample from the same patient was collected and re-tested, producing an indeterminate txp result.Alternate-method toxoplasma igm measurements were consistently negative.Siemens verified that adjustments and quality control results were within expected ranges.Siemens continues to investigate.The limitations section of the instructions for use states: "the results of this test must be taken within the context of the patient's clinical history, symptomology and other laboratory findings.".
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00358 was initially filed on 2022-10-25.Additional information, 2023-02-21: siemens has concluded the investigation.A customer from outside the united states reported observation of a reactive (positive) immulite 2000 toxoplasma quantitative igg (txp) result for a pregnant patient which was discordant relative to patient history and alternate-method testing.Siemens reviewed the available information to determine the nature of the issue.Historical results for the affected patient a few months prior were nonreactive for txp when tested with immulite 2000 xpi.When a new sample was tested, the txp result was indeterminate; the same sample was nonreactive using an alternate method.The customer's assay adjustment and quality control (qc) data and were valid and comparable with internal data from product release.The siemens field service engineer checked the system and performed extensive work, including system decontamination with naoh, probe adjustments, dilution well checks, water testing, and more.Following instrument service, txp lots 519 and 517 produced similar adjustments and within-range qc results.Siemens performed additional investigation to determine whether txp kit lot 519 demonstrated any positive result bias relative to other lots.Field (customer) and internal data were analyzed to evaluate relative proportions of reactive, indeterminate, or nonreactive results for each kit lot; no increase in observed reactive percentage was seen for this lot.Review of assay precision showed lot 519 to be within specifications and comparable to historical data.Based on the investigation, no product problem was identified.Siemens cannot rule out pre-analytical factors such as sample handling or sample integrity, or other sample-specific effects as potential causes for the observed discordance.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
gwynedd, LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
gwynedd, LL55 4EL
UK   LL55 4EL
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key15666593
Report Number1219913-2022-00358
Device Sequence Number12549962
Product Code LGD
UDI-Device Identifier00630414962238
UDI-Public00630414962238
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K962936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number10381323
Device Lot Number519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale